Nebraska, 2015

Flash Flood and Hail in Nebraska, June 2, 2015

June 2, 2015 · NWS CYS · 8 events in 6 counties and zones

Late afternoon and early evening thunderstorms across portions of the western Nebraska Panhandle produced large hail, torrential rain and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon and early evening thunderstorms across portions of the western Nebraska Panhandle produced large hail, torrential rain and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 3:30 PM MST, 9 minutes earlier.

Area forecast discussion, Jun 2, 3:30 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT TUE JUN 2 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 415 PM MDT TUE JUN 2 2015

MAIN FORECAST CONCERN IN THE SHORT TERM IS SEVERE WEATHER AS
THUNDERSTORMS HAVE DEVELOPED ACROSS THE EASTERN PLAINS OF WYOMING
AND ARE CURRENTLY MOVING INTO A MORE FAVORABLE ENVIRONMENT. THERE
HAVE BEEN A FEW STRONGER CELLS SO FAR...AND THIS TREND WILL
CONTINUE INTO THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT NORTHEAST OF A LINE FROM LUSK WYOMING TO BRIDGEPORT
NEBRASKA. ACTIVITY SHOULD DIMINISH AN MOVE OUT OF THE FORECAST
AREA BY LATE THIS EVENING. FURTHER WEST...NOT MUCH GOING ON SINCE
DRIER AIR HAS TEMPORARILY MOVED INTO MOST OF SOUTHEAST WYOMING
WITH DEWPOINTS CURRENTLY IN THE UPPER 20S TO UPPER 30S.

WILL HAVE TO KEEP A CLOSE EYE ON WEDNESDAY AS SOME MODELS ARE
INDICATING AN ACTIVE SEVERE WEATHER DAY ACROSS MOST OF SOUTHEAST
WYOMING AND WESTERN NEBRASKA AS AN UPPER LEVEL DISTURBANCE MOVES
OVERHEAD EMBEDDED IN SOUTHWEST FLOW ALOFT. MODELS SHOW CAPE
VALUES BETWEEN 1500 TO 2500 J/KG...AND EVEN CLOSE TO 3000 J/KG
ACROSS THE AREA WITH LOW LI/S...LLVL CONVERGENCE AND MOIST UPSLOPE
FLOW. THE 12Z NAM ON THE OTHER HAND SHOWS LOW STRATUS ACROSS THE
HIGH PLAINS EAST OF THE LARAMIE RANGE WITH ANY CONVECTION MAINLY
OVER THE HIGHER TERRAIN WEST OF THE LARAMIE RANGE...SLOWLY MOVING
EASTWARD DURING THE AFTERNOON AND EVENING WITH A LOWER CHANCE OF
SEVERE WEATHER. THE NEW 18Z NAM IS NOW TRENDING TOWARDS THE GFS
HOWEVER. FOR NOW...EXPECT SOME FOG AND LOW STRATUS TO DEVELOP
TONIGHT...SO THE QUESTION IS HOW DEEP WILL THIS SATURATED LAYER BE
AND HOW LONG IT WILL LAST. CURRENTLY THINKING IS THE DRIER AIR
THAT HAS PUSHED ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA
WILL ACTUALLY SUPPRESS THE POTENTIAL FOR LOW CLOUDS AND FOG
TONIGHT. IT MAY STAY CLOUD UP AS FAR WEST AS THE LARAMIE
RANGE...BUT BELIEVE THE DEPTH WILL BE SHALLOW. SUNSHINE IN THE
LATE MORNING AND AFTERNOON TOMORROW WILL QUICKLY LEAD TO AN
UNSTABLE BOUNDARY LAYER. IN ADDITION...A CAP INVERSION BELOW 700MB
WILL SUPPRESS CONVECTION INITIALLY...BUT ONCE THIS CAP IS ERODEDIN
THE AFTERNOON...BELIEVE TSTORM DEVELOPMENT WILL VERY RAPID ALONG
THE LARAMIE RANGE OR JUST WEST. IT WILL BE COOLER ON WEDNESDAY AS
WELL WITH HIGHS IN THE 70S. THIS CONVECTION MAY LINGER THROUGH
WEDNESDAY NIGHT AS WELL DUE TO THE RELATIVE SLOW MOTION OF THE
UPPER LEVEL SHORTWAVE DISTURBANCE.

YET ANOTHER ROUND OF SHOWERS AND TSTORMS WITH THE POTENTIAL OF
STRONG TO SEVERE STORMS ARE EXPECTED ON THURSDAY. THURSDAY MAY
ACTUALLY BE SIMILAR TO WEDNESDAY...WITH SLIGHTLY LESS POTENTIAL
FOR SEVERE TSTORMS.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 202 PM MDT TUE JUN 2 2015

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
LONG TERM FORECAST PERIOD AS CURRENT WEATHER PATTERN GENERALLY
REMAINS IN PLACE. SUBTLE TROUGH CURRENTLY OVER THE NORTHWEST
CONUS WILL DEEPEN LATE THIS WEEK WITH AN UPPER LEVEL LOW
EVENTUALLY CUTTING OFF OVER THE SOUTHWEST CONUS. THIS WILL KEEP
THE FORECAST AREA UNDER SOUTHWEST FLOW ALOFT WITH GENERALLY EAST
FLOW IN THE LOW LEVELS. THEREFORE MOIST LOW LEVEL UPSLOPE FLOW
AND PERIODIC SHORTWAVES WILL CONTINUE TO BRING CHANCES FOR SHOWERS
AND THUNDERSTORMS ON A DAILY BASIS. THE MAIN CHANCES WILL BE
DURING THE AFTERNOON AND EVENING TIME FRAMES BUT WITH SUBTLE
SHORTWAVE FEATURES...NOCTURNAL CONVECTION WILL BE POSSIBLE MANY
NIGHTS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 202 PM MDT TUE JUN 2 2015

THE INITIAL AVIATION CONCERN WILL BE THE POTENTIAL FOR
THUNDERSTORMS AT WRN NEBRASKA PANHANDLE TERMINALS 02/21Z-03/03Z.
HAVE KEPT VCTS GOING AT TAF SITES SINCE THE LOCATION AND TIMING OF
INDIVIDUAL STORMS IS FRUITLESS UNTIL THEY DEVELOP. THIS ACTIVITY
WILL WIND DOWN AFTER 03Z...GIVING WAY TO THE NEXT AVIATION CONCERN
WHICH WILL BE LOW FOG/STRATUS DEVELOPMENT AFTER 03/09Z. SIMILAR TO
THE THUNDERSTORMS...THIS FOG AND LOW STRATUS SHOULD MAINLY AFFECT
WRN NEBRASKA SITES. THE MAIN QUESTION IS JUST HOW FAR WEST THE
STRATUS/LOW CLOUDS MAKE IT. FOR NOW HAVE TRENDED KCYS DOWN SOME
TOWARDS DAYBREAK WEDNESDAY...BUT MAY NEED GO FURTHER SHOULD TRENDS
CONTINUE. KEPT CONDITIONS MVFR FOR PANHANDLE AIRPORTS...THOUGH
WOULD NOT BE SURPRISED TO SEE A FEW BRIEFLY DROP INTO IFR. WILL
WAIT FOR ADDL SPECIFICS BEFORE DROPPING THEM MUCH LOWER.

&&

.FIRE WEATHER...
ISSUED AT 202 PM MDT TUE JUN 2 2015

NO FIRE WEATHER CONCERNS THIS WEEK AND THIS WEEKEND WITH GREEN
FUELS AND A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WITH
POTENTIAL FOR MODERATE TO HEAVY RAINFALL. THIS DRIEST DAY WILL
ACTUALLY BE TODAY WITH HUMIDITIES NEAR 20 PERCENT OVER PORTIONS OF
SOUTHEAST WYOMING. DAYTIME HUMIDITIES WILL TREND HIGHER THROUGH
THE WEEK WITH VALUES RANGING BETWEEN 40 TO 60 PERCENT BY FRIDAY.

&&

.HYDROLOGY...
ISSUED AT 202 PM MDT TUE JUN 2 2015

THE NORTH PLATTE RIVER WILL CONTINUE TO FALL THIS WEEK AS UPSTREAM
RESEVOIRS LIMIT THEIR RELEASES. HOWEVER...MITCHELL WILL REMAIN
ABOVE FLOOD STAGE THROUGH WEDNESDAY BEFORE FALLING BELOW FLOOD
STAGE BY THURSDAY MORNING. OTHERWISE...THE NORTH PLATTE RIVER FROM
HENRY TO MINATARE WILL REMAIN IN ACTION STAGE OF THE NEXT FEW
DAYS.

RIVER LEVELS WILL INCREASE ALONG THE LARAMIE RIVER AT
LARAMIE...WITH LEVELS FORECAST TO RISE ABOVE FLOOD STAGE ON
FRIDAY. STAGE AT FORT LARAMIE WILL REMAIN ELEVATED THROUGH THE
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...SML
AVIATION...CAH
FIRE WEATHER...TJT
HYDROLOGY...TJT
Hazardous weather outlook, Jun 2, 9:17 AM MST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 AM MDT TUE JUN 2 2015

WYZ101>119-031630-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1017 AM MDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE NEBRASKA BORDER
THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS MAY BECOME
STRONG NORTH OF THE PLATTE RIVER VALLEY...CONTAINING GUSTY WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. STRONG TO SEVERE STORMS ARE POSSIBLE
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-031630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1017 AM MDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS
AFTERNOON INTO THIS EVENING. A FEW STORMS COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SEVERE STORMS ARE POSSIBLE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 2, 1:56 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MDT TUE JUN 2 2015

WYZ107-108-022145-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
256 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN AND
NORTHEASTERN PLATTE COUNTIES UNTIL 345 PM MDT...

AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUERNSEY CAMPGROUND...OR 23 MILES NORTH OF WHEATLAND...MOVING EAST AT
25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN GOSHEN
AND NORTHEASTERN PLATTE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...HARTVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4233 10484 4242 10487 4259 10450 4231 10443
TIME...MOT...LOC 2056Z 253DEG 20KT 4237 10479

RUBIN
Special weather statement, Jun 2, 2:10 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT TUE JUN 2 2015

WYZ102-022200-
NIOBRARA COUNTY WY-
310 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 400 PM MDT...

AT 309 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUSK...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NIOBRARA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
EAST CENTRAL WYOMING...INCLUDING NIOBRARA COUNTY AS WELL AS THE
ENTIRE NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE COUNTIES.

LAT...LON 4276 10441 4288 10446 4306 10406 4280 10406
TIME...MOT...LOC 2109Z 247DEG 19KT 4282 10435

RUBIN
Special weather statement, Jun 2, 2:33 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT TUE JUN 2 2015

NEZ002-095-022215-
NORTH SIOUX NE-DAWES NE-
333 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX AND
SOUTHWESTERN DAWES COUNTIES UNTIL 415 PM MDT...

AT 332 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF HARRISON...OR 38 MILES WEST OF CHADRON...MOVING
EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SIOUX
AND SOUTHWESTERN DAWES COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
WESTERN NEBRASKA...NOT INCLUDING KIMBALL AND CHEYENNE COUNTIES.

LAT...LON 4260 10379 4266 10376 4265 10341 4244 10345
TIME...MOT...LOC 2132Z 283DEG 18KT 4261 10370

RUBIN
Special weather statement, Jun 2, 2:47 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT TUE JUN 2 2015

NEZ095-WYZ102-108-022230-
NORTH SIOUX NE-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
347 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...SOUTHEASTERN
NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 430 PM MDT...

AT 347 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRAIRIE CENTER...OR 17 MILES SOUTHEAST OF LUSK...MOVING NORTHEAST AT
55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 410 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VAN TASSELL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
WESTERN NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4246 10439 4257 10440 4300 10356 4272 10351
TIME...MOT...LOC 2147Z 240DEG 49KT 4258 10422

RUBIN
Special weather statement, Jun 2, 2:48 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT TUE JUN 2 2015

NEZ095-022230-
NORTH SIOUX NE-
348 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX COUNTY UNTIL
430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HARRISON...OR 31 MILES SOUTHEAST OF LUSK...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARRISON AROUND 400 PM MDT.
  MONTROSE AROUND 430 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4247 10383 4253 10401 4298 10378 4293 10352
TIME...MOT...LOC 2148Z 207DEG 33KT 4256 10389

RUBIN
Special weather statement, Jun 2, 3:31 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT TUE JUN 2 2015

NEZ002-003-022315-
DAWES NE-BOX BUTTE NE-
431 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOX BUTTE AND
SOUTHWESTERN DAWES COUNTIES UNTIL 515 PM MDT...

AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF BOX BUTTE CAMPGROUND...OR 26 MILES SOUTHWEST OF
CHADRON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOX BUTTE CAMPGROUND AROUND 500 PM MDT.
  BOX BUTTE DAM AROUND 505 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
WESTERN NEBRASKA.

LAT...LON 4252 10346 4261 10331 4263 10299 4236 10299
TIME...MOT...LOC 2230Z 276DEG 18KT 4253 10332

RUBIN

The radar

The Rapid City radar (KUDX), 167 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

5 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Dawes

When
June 2, 3:39 PM MST to 3:40 PM MST
Where
Dawes County, Crawford
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.680, -103.400

Wind gusts were estimated at 60 mph at Crawford.

Hail, Box Butte

When
June 2, 4:00 PM MST to 4:02 PM MST
Where
Box Butte County, 9.04 mi N of Nonpareil
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.500, -103.160

Quarter size hail was observed 23 miles south of Chadron.

Thunderstorm Wind, Box Butte

When
June 2, 4:45 PM MST to 4:46 PM MST
Where
Box Butte County, 15 mi NW of Alliance
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.254, -103.077

Wind gusts were estimated at 60 to 65 mph 15 miles northwest of the Alliance Airport. Utility lines were down and power was out for several hours.

Hail, Scotts Bluff

When
June 2, 5:25 PM MST to 5:28 PM MST
Where
Scotts Bluff County, Minatare
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.810, -103.500

Quarter size hail was reported at Minatare.

Flash Flood, Box Butte

When
June 2, 5:25 PM MST to 6:25 PM MST
Where
Box Butte County, 4.13 mi SW of Hemingford to 3.25 mi SSW of Hemingford
Cause
Heavy Rain
Reported by
Public
Coordinates
42.280, -103.130

Portions of Highway 2 west of Hemingford and County Roads 72 and 73 southwest of Hemingford were closed due to high water. Ditches were full with water over banks.

Hail, Morrill

When
June 2, 5:35 PM MST to 5:38 PM MST
Where
Morrill County, 3 mi N of Bayard
Measured
2.5 in hail
Reported by
Public
Coordinates
41.803, -103.320

Tennis ball size hail was reported three miles north of Bayard.

Hail, Cheyenne

When
June 2, 6:40 PM MST to 6:45 PM MST
Where
Cheyenne County, 1 mi NNW of Dalton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.423, -102.977

Quarter size hail was observed just north of Dalton.

Hail, Banner

When
June 2, 7:02 PM MST to 7:05 PM MST
Where
Banner County, 30.53 mi E of Harrisburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.570, -103.150

Quarter size hail was observed about 30 miles north of Sidney.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573008, 573011, 573014, 573072, 573086, 573076, 573090, 573103.